Missouri, 2023Drought in Missouri, June 1 to 30, 2023
June 1 to 30, 2023 · NWS SGF · 15 events in 15 counties and zones
Extreme (D3) Drought conditions expanded across portions central Missouri through the end of June. Very limited rainfall allowed drought conditions to worsen over most of central Missouri into west central and southwestern Missouri during the month.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme (D3) Drought conditions expanded across portions central Missouri through the end of June. Very limited rainfall allowed drought conditions to worsen over most of central Missouri into west central and southwestern Missouri during the month. Across central Missouri Extreme (D3) drought was expanded south as rainfall of only a quarter to a tenth of normal for the month fell. Severe (D2) Drought persisted and expanded as well in response to the lack of rainfall with Moderate (D1) to Abnormally Dry (D0) conditions expanding as well around the Extreme and Severe Drought areas. The primary impacts of the drought occurred in the agricultural communities. Hay growth was impacted along with reports of crop and vegetation impacts due to limited soil and surface moisture, dry stock ponds and low flows on some streams and rivers. Final reports of damages will be placed in the last month the drought occurred in the counties impacted in 2023.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 31, 10:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, May 31, 10:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1151 PM CDT Wed May 31 2023
...06Z AVIATION UPDATE...
Key Messages:
1. Above normal temperatures will continue to occur across the
area this week into early next week.
2. Scattered afternoon and evening showers and thunderstorms will
occur on a daily through this weekend. No all-day complete
washouts are expected.
.SHORT TERM...(This evening through Thursday)
Issued at 230 PM CDT Wed May 31 2023
Scattered showers and storms have developed across the area
again early this afternoon. This activity has developed on the
remnants of a complex of storms from last night as instability
increased and the cap weakened this afternoon. MLCAPE values of
around 1500 to 2000 J/kg are in place across the area. Theta-E
differences are more marginal so the overall the strong to severe
risk is low. However, with some better lift from a few outflows a
few stronger updrafts have occurred and will remain possible into
early this evening. This risk will be more isolated and not
widespread in nature. Winds gusts of 40 to 50mph and pea size hail
will be possible with a few of the strongest storms, but again
will be fairly localized.
Brief heavy rainfall will also continue to occur with the storms.
Storm motions are weak so the storms this afternoon are and will
continue to be slow moving. Where storms remain over the same
locations for an extended period, there could be some localized
minor flooding.
This activity will start to dissipate by early this evening, and
coverage should drop off by sunset if not here in a few hours. A
few linger showers and storms may continue later into the evening
hours but coverage should be more limited.
Scattered showers and storms will once again develop across
portions of the area Thursday afternoon and evening. The overall
severe risk will be low, and a drier air in the mid levels will
start to work in to the area from the east. A strong storm or two
could be possible over the western portions of the area but
overall this risk is low. Locally heavy rainfall will occur with
the storms and with slow storm motions some minor localized
flooding could be possible will storms remain over the same
locations for an extended period.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 230 PM CDT Wed May 31 2023
An upper level ridge will remain over the area late this week
through the weekend into next week. This will keep the above
normal temperatures over the region as highs in the middle to
upper 80s occur each afternoon. Portions of the eastern Ozarks may
approach the lower 90s Friday and Satruday. Mainly afternoon and
evening scattered showers and storms will occur again each
afternoon and evening through the weekend. An upper level low
over the eastern U.S. will move slightly back to the west late
early next week. This will send a drier air mass into the area
and will limit the afternoon/evening storm chances early next
week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1150 PM CDT Wed May 31 2023
VFR flight conditions should prevail through the entirety of the
TAF period. Some patchy ground fog will be possible at all sites
tonight, however did not include it in the TAFs due to the lower
confidence. Scattered showers and thunderstorms will once again
be possible in the afternoon, however chances remain at or less
than 20%. Otherwise, winds mainly out of the south-southeast
should remain between 5-8 knots.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Melto
Hazardous weather outlook, May 31, 7:57 PM CST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
857 PM CDT Wed May 31 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
857 PM CDT Wed May 31 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Monday.
Scattered showers and storms will occur mainly in the afternoon
and evening hours on a daily basis through this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Soria
Drought, Vernon
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Vernon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to expand across the county. Severe (D2) Drought expanded across the whole county with Extreme (D3) Drought developing in the far northeastern portion of the county during the month of June. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showing limited drought condition improvement. Crop and vegetation growth was showing signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Barton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to expand across the county. Severe (D2) Drought expanded across the northwestern half county with Moderate (D1) Drought occurring across the remainder of the county during the month of June. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showing limited drought condition improvement. Crop and vegetation growth was showing signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, St. Clair
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Extreme (D3) Drought to expand across most of the county with the southeastern and southwestern corners of the county in Severe (D2) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Benton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Extreme (D3) Drought to expand across most of the county with only far southern portions of the county in Severe (D2) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Morgan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a tenth of normal monthly rainfall which allowed Extreme (D3) Drought to expand across all of the county. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Miller
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Miller forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a twentieth of normal monthly rainfall which allowed Extreme (D3) Drought to expand across all of the county. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Maries
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Maries forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Extreme (D3) Drought to expand into western portions of the county while Severe (D2) Drought expanded across the remainder of the county. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Camden
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Camden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
No significant rainfall occurred in the county through the month allowing drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Extreme (D3) Drought to expand across the northern half of the county with the remainder of the county in Severe (D2) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Phelps
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Phelps forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Severe (D2) Drought to expand across the northern third of the county with the remainder of the county in Moderate (D1) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Laclede
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Laclede forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Severe (D2) Drought to expand across the northern third of the county with the remainder of the county in Moderate (D1) Drought or Abnormally Dry (D0). Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Dallas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Severe (D2) Drought to expand across the northern two thirds of the county with the remainder of the county in Moderate (D1) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Polk
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Severe (D2) Drought to expand across the northern two thirds of the county with the remainder of the county in Moderate (D1) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Dade
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Dade forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Severe (D2) Drought to expand across all but the far southern portion of the county with the remainder of the county in Moderate (D1) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Cedar
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cedar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Severe (D2) Drought to expand across the entirety of the county. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
Drought, Pulaski
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
After falling out of Severe (D2) Drought in May, the county saw no significant rainfall during the month of June. The lack of rainfall allowed drought conditions to deteriorate rapidly across the county through the month of June. Rainfall across much of the county was less than a quarter of normal monthly rainfall which allowed Extreme (D3) Drought to expand into the northwestern corner of the county with the remainder of the county in Severe (D2) to Moderate (D1) Drought. Impacts across the region were primarily felt in larger scale agriculture. Farm and stock ponds saw continuing impacts with ground water levels and reservoirs showed modest impacts due to limited rainfall. Crop and vegetation growth showed signs of stress due to limited moisture. Monetary crop losses for 2023 beginning January first will be included in future reports when the drought ends and loses are assessed.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Idaho, June 1 to 28, 2023$1.9 million · 1 event
- Flood in Idaho, June 1 to 10, 2023$1.5 million · 1 event
- Flooding in South Dakota, June 1 to 30, 2023$276,000 · 6 events
- Drought in Kansas, June 1 to 30, 202326 events
- Drought in Nebraska, June 1 to 30, 202324 events
- Drought in Nebraska, June 1 to 30, 202320 events
- Flash Flood and Hail in Texas, June 1 to 4, 20232.75 in hail · 20 events
- Drought in Oklahoma, June 1 to 19, 202319 events
- Drought in Missouri, June 1 to 30, 202315 events
- Drought in South Dakota, June 1 to 30, 202314 events
- Drought in Texas, June 1 to 30, 202311 events
- Drought in Kansas, June 1 to 30, 20239 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1110848, 1110849, 1110850, 1110851, 1110852, 1110853, 1110854, 1110855, 1110856, 1110857, 1110858, 1110859, 1110860, 1110861, 1110862.